# SDR CA070927005

- Difficulty date: September 26, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear
- Part number: 36066
- Condition: Loose
- Location: Magneto
- Part time: 155 hours
- Component: Magneto
- Component part number: 4310
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) FOLLOWING A 50HR OIL CHANGE, IT WAS NOTED THE AC WAS VERY DIFFICULT TO START TO CARRY OUT THE REQUIRED LEAK CHECK. TROUBLESHOOTING REVEALED A DEFECTIVE MAGNETO. WHEN THE MAG WAS REMOVED IT WAS NOTED THAT THE DRIVE GEAR P/N 36066 WAS LOOSE ON THE DRIVE GEAR SUPPORT CASTING (P/N N/A). UPON REMOVAL OF THE NUT P/N M3019 IT WAS NOTED THAT A AN960-616L WASHER WAS NEXT TO THE GEAR, AND BEHIND THE LARGE P/N M3172 WASHER. THIS INSTALLATION SEQUENCE WOULD NOT ALLOW FOR SUFFICIENT CLAMP UP OF THE P/N M3172 WASHER NEXT TO THE P/N 36066 DRIVE GEAR, AND OVER TIME WOULD LEAD TO THE LOOSENESS ENCOUNTERED. THE MAGNETO WAS REPLACED AND THE WASHER INSTALLATION REVERSED, WITH THE AN 960-616L WASHER PLACED NEXT TO THE NUT. THE GEAR WAS FOUND TO BE VERY SECURE, THE MAGNETO WAS REINSTALLED AND THE ENGINE STARTED EASILY. NOTE: PREVIOUS INSPECTION TIMING CHECKS FOUND LARGE LAG DRIFTS IN THE LT MAG TIMING. (TC NR 20070927005)
